... also have a hernia. After my last scope three years ago I was advised to take nexium twice a day. A year later my drug plan no longer covered it so I started on the rabeprazole. Now this year my plan will only allow one pill a day and my DR says if I take it first thing in the morning on an empty stomach I should be fine. I am not! The pain is usually between 2 and 4AM. I don't eat after supper and have my bed raised about 4 inches at the top. Should I wait and take the pill with my supper? Can I take Zantac along with it perhaps at supper time or mid afternon? What about baking soda? Any other ideas would be helpful
9 Mar 2012
Hi Macicar... I am truly sorry that you are in such pain! I have the same problem and the heartburn is not good. I took Omeprazole#20 which helped me tremendously. Have you tried it? (It is Prilosec in the generic form) I always took my capsule before getting out of bed with water in the morning. Then an hour later I ate breakfast. These should be taken on an empty stomach and an hour before the meal. After 10 years of taking this, I began to have serious side effects, shortness of breath, nuasea, etc. but while I was on it, it helped me a lot. There are some side effects that go along with this as is in the news lately such as serious diarhhea so one needs to research a medication before taking it and if you have any signs, speak to your doctor. Zantac and some of the other medications do not help my serious heartburn or esophagus problems. The PPI's (Nexium and Prilosec) stop the body from producing the acid. Zantac and other meds just neutralize the acids.
When I had pain such as you describe, I would suck on a hardtack which produces saliva and that helps. Or even drinking some water helps.
Good Luck to you,
- Rabeprazole Information for Consumers
- Rabeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Rabeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 26 Aug 2009
1 answer • 29 Oct 2009
1 answer • 15 May 2010
... take 25 to 30 pills per day. Each pill is 150 mg. For the last year or so I have been living with dizzyness, virtigo and blurred vision. Are ...
2 answers • 28 Dec 2014